Amiodarone-related hyponatremia: rare but potentially lethal.
Amiodarone is a one of the most commonly used antiarrhythmic drug with efficacy in both supraventricular and ventricular tachycardia. Hepatic, pulmonary, and thyroid adverse effect profiles of this drug are well described and mandate a close follow-up. We report a case of amiodarone-related hyponatremia, which is one of the rarest side effects associated with this medication and our case was unlike other previous case reports because severity of symptoms required hemodialysis for correction of hyponatremia despite trying dose reduction strategy.
Published In/Presented At
Singla, S., Strobel, A. L., Deshmukh, A. J., & Paydak, H. (2013). Amiodarone-related hyponatremia: rare but potentially lethal. American journal of therapeutics, 20(5), 564–565. https://doi.org/10.1097/MJT.0b013e31820543b5
Medicine and Health Sciences
Department of Medicine, Cardiology Division